Jump to content
CrazyBoards.org

apsdecatur

Member
  • Content Count

    9
  • Joined

  • Last visited

About apsdecatur

  • Rank
    Member

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Thanks for the feedback! So, I was experiencing some significantly lowered effectiveness of venlafaxine ER (I was taking 375 mg) prior to April 2014. It was at that point that, due to my desire to become pregnant, the psychiatric nurse practitioner I was seeing decided to pull the Effexor rug out from under me and get me on Zoloft. She decreased me from 375 mg to 225 mg without starting me on Zoloft first. She didn't even warn me about the withdrawal syndrome, even when I asked. Her plan was to get me completely off Effexor in 6 weeks. Needless to say, I thought I was dying. I managed to get down to 75 mg Effexor and 150 mg Zoloft before I said "enough" and she titrated me back up to 375 mg and off Zoloft. I was never the same after that. Effexor had become way less effective at that point. She increased me to 450 mg, but about five weeks in, I was hit with some crazy side effects, insane dizziness, etc. that just wouldn't go away. I then (finally) got in to see a different psychiatrist - a psychopharmacologist at another practice - who put me back on the 375 mg. Since November 2014, I have tried augmentation with Abilify, then Wellbutrin, then Deplin, then Buspar, then Remeron, and now Rexulti. Some slight improvement only with Remeron and Rexulti, but combo side effects were way too much to handle, and with only limited success in making my depression and anxiety a little less bad. I'm still on the Rexulti, but I'll have to go off it if I go on something else, says my doctor. I should also note that I am in weekly CBT therapy, practicing daily mindfulness, exercising, etc. I'm not hypo- or hyperthyroid, all my bloodwork checks out as normal, and no hormone issues.
  2. After at least 10 good years on venlafaxine XR, it is definitely not working for me anymore. My psychopharmacologist seems to think that Brintellix is the next option for me, after trials on six different add-on medications. Even with that, he expresses some doubt that Brintellix will work for me. I asked why he's not looking at another SNRI (like Cymbalta) for me, but he said it doesn't make sense to go to a drug in the same class as venlafaxine. I'm so confused. I mean, my history as well as some genetic testing shows that SSRIs won't be particularly helpful for me. Brintellix is basically just a jazzed up SSRI, right? Even though venlafaxine and Cymbalta are in the same class, my body could react differently to them, just like some people respond to some SSRIs and not to others. Any thoughts on how I can make my case to my doctor?
  3. heilmania, i'm glad to hear the mirtazapine worked well with the effexor for you. I'm on 375 mg of effexor that is just not cutting it for me anymore (after a good 10+ years). As I mentioned to the original poster, my psychopharmacologist added mirtazapine 15 mg. I'm nervous about taking it. What was the drowsy factor the next day? And what dosage were you on?
  4. Hi, glorie.inseine. I explored this same thing a few weeks ago. Here's a link to U.S. News & World Report's "Best Hospitals for Adult Psychiatry," for what it's worth. http://health.usnews.com/best-hospitals/rankings/psychiatry
  5. Crazygorilla - we're in the same boat! My psychopharmacologist prescribed it today for me - 15 mg to add to my venlafaxine 375 mg. I'm more anxious about possible serotonin syndrome than anything else, though my doc says the risk is still pretty low. Still terrified about it though. As a recovered anorexic, you'd think I'd be worried about weight gain, too. But at this point with how terrible I feel, it's the least of my concerns. Heck, I've contemplated which body part I'd be willing to lose if it would make me feel better! Anyway, my doc says the increased appetite can be managed and that weight gain from it isn't universal. Best of luck on the new med! Looks like people say good things about it overall.
  6. I found a channel on Instasync that plays nonstop "King of the Hill" episodes, which are funny and clever to me. Gets a laugh out of me every time. Oh! And cat videos, which are apparently proven to lift the mood. Plus I love cats, so that helps.
  7. I'd love to hear from folks who are currently on or who once were on buspar. Do these side effects fade? I've been on venlafaxine 375 mg for about 12 years, but it's not working for me like it should anymore. (I'm an ultra-rapid metabolizer, in case you were wondering why my dose is so high.) My psychopharmacologist has been using an augmentation strategy, and the latest add-on is buspar. I started buspar at 15 mgs about 3 weeks ago. I bumped up to 30 mgs about two weeks ago. (I take 10 mgs every 8 hours.) No other meds, other than the occasional 0.5 mg lorazepam. The buspar is definitely curbing my anxiety, which is wonderful. I can also feel it starting to work on my depression. The problem is that I need to bump up to 45 mgs to (hopefully) bring it within antidepressant range, but the side effects are still kicking my butt. Dizziness, spaceyness, bad headaches/earaches, gastrointestinal cramping. These side effects aren't as bad as they were the first week after I bumped up to 30 mgs, i.e. I have been able to make it work. However, they are still a big problem, and I know they are going to increase when I move to 45 mgs. I really, really want this to work. Can anyone give me some hope that the side effects will become more manageable or even go away within a month or so? I'm going to be brave and bump up regardless, because I want to be able to say I did everything I could before discontinuing venlafaxine and getting on another med. My former psychiatric nurse practitioner HORRIBLY screwed up a titration attempt in April 2014, so I am familiar with the hell that is venlafaxine withdrawal. Thank you so much for any insights you can give!
  8. sshuman, I am on a effexor/wellbutrin regimen, with 7.5 mg Deplin added about two weeks ago. I am experiencing these "brain zaps," too....very reminiscent of the effexor withdrawals. Also headaches. I'm curious whether this got better for you.
×
×
  • Create New...